Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 33, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 31, 2001, 7:12 PM CST for Yalobusha County, Mississippi. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 31, 2001, 7:12 PM CST (01:12 UTC)
- Expired
- Mar 31, 2001, 7:45 PM CST
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Yalobusha County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 7:42 PM CST | Hail 0.75 | Coffeeville, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 452 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 010115 SVRMEM MSC161-010145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 712 PM CST SAT MAR 31 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 745 PM CST. * AT 707 PM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF TILLATOBA...MOVING SOUTHEAST AT 45 MPH. * LOCATIONS IN THE PATH OF THIS STORM THROUGH 745 PM CST INCLUDE... HOLLY SPRINGS NATIONAL FOREST...COFFEEVILLE...VELMA... .DIME TO QUARTER SIZE HAIL IS LIKELY WITH THIS STORM. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3418 8990 3397 8994 3384 8956 3402 8951
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:30 PM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Mar 31, 3:30 PM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CST SAT MAR 31 2001 HAIL STORMS NOW GETTING READY TO ENTER W CWA...BEEN A REPORT OF SEVERE HAIL IN WHITE COUNTY AR...JUST UPSTREAM FROM US. STORMS ARE AHEAD OF A FRONT FROM STL TO ARG TO LIT TO TXK. THIS FRONT WILL SAG ON SOUTHEAST THROUGH THE MIDSOUTH THIS EVENING. ABOUT 7 TO 10 DEGREES COOLER TNGHT THAN LAST NIGHT. NEXT SIGNIFICANT ROUND OF SHOWER AND THUNDERSTORMS TO OCCUR NEXT WED. .MEG...NONE.
In the hours before
Local storm report, Mar 31, 5:55 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS, TN
555 PM CST SAT MAR 31 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0314 PM 2 SE WYNNE AR .75 INCH HAIL
03/31/01 CROSS REPORTED BY
SPOTTER
0430 PM HORSESHOE LAKE AR .75 INCH HAIL
03/31/01 CRITTENDEN REPORTED BY
SPOTTER
0433 PM HORSESHOE LAKE AR .75 INCH HAIL
03/31/01 CRITTENDEN REPORTED BY
SPOTTER
0457 PM HERNANDO MS 1.00 INCH HAIL
03/31/01 DESOTO TREES DOWN REPORTED BY LAW
ENFORCEMENT
0508 PM 2 E HERNANDO MS .75 INCH HAIL
03/31/01 DESOTO REPORTED BY LAW
ENFORCEMENT
0508 PM AUBREY AR .75 INCH HAIL
03/31/01 LEE REPORTED BY
SPOTTER
0509 PM AUBREY AR 1.50 INCH HAIL
03/31/01 LEE REPORTED BY SPOTTER
0530 PM RED BANKS MS .75 INCH HAIL
03/31/01 MARSHALL REPORTED BY
SPOTTER
0536 PM LEXA AR .75 INCH HAIL
03/31/01 PHILLIPS REPORTED BY
SPOTTERThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:22 PM CST | Severe Thunderstorm Warning | MEG | Quitman | 23 min |
| Mar 31, 6:41 PM CST | Severe Thunderstorm Warning | MEG | Coahoma | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.